Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 244, NWS Denver/Boulder, CO

July 24, 2025Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 24, 2025, 3:40 PM MDT for Weld County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 24, 2025, 3:40 PM MDT (21:40 UTC)
Expired
Jul 24, 2025, 4:15 PM MDT
In force
35 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Weld County, CO

The radar

The Cheyenne radar (KCYS), 75 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:08 PM MDT, 32 minutes earlier. Its key messages:

  • Scattered thunderstorms return this afternoon and evening.
  • Heavy rainfall expected with stronger thunderstorms - localized flooding will be possible. Greatest threat will be for burn scars, the urban corridor, and Palmer Divide.
  • Hotter and drier this weekend and into early next week.
Area forecast discussion, Jul 24, 3:08 PM MDT, 32 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
308 PM MDT Thu Jul 24 2025

.KEY MESSAGES...

- Scattered thunderstorms return this afternoon and evening.

- Heavy rainfall expected with stronger thunderstorms - localized
  flooding will be possible. Greatest threat will be for burn
  scars, the urban corridor, and Palmer Divide.

- Hotter and drier this weekend and into early next week.

&&

.DISCUSSION /Through Thursday/...
Issued at 235 PM MDT Thu Jul 24 2025

Water vapor imagery shows mid level moisture in place across the
forecast area this morning, with a plume of lower level moisture on
track to spread northward from NM through the day. Expecting similar
conditions to yesterday for this afternoon and evening's shower and
storm potential, with storms capable of producing some localized
heavy rainfall once again. While winds aloft increase slightly
today under a modest southwest to northeast facing jet, winds in
the cloud layer will remain fairly light (5-25 kts). With the
increasing winds aloft (mainly for the northern tier of the
forecast area), there will be slightly more favorable shear
values to see a few stronger storms develop compared to yesterday,
with a few capable of producing strong to severe gusts and hail.
Guidance generally keeps the greater, yet still modest, 0-6 km
shear values towards the northern portion of the urban corridor
and adjacent plains, so leaning towards these areas having the
greatest potential for slightly more organization to occur.
Temperatures aloft are slightly cooler than yesterday as well, so
expect slightly larger hail growth potential, with hail up to 1"
in diameter possible in the stronger storms. The latest HREF has
decreased accumulations slightly since this morning, showing
potential for rainfall accumulations of 1-2" across the forecast
area, with a few bullseyes of slightly higher (~2.5"). After
yesterday's efficient rain makers helping to saturate soils in
areas along the Palmer Divide, this remains the area of main
concern (outside of our burn scars and typical flood-prone areas)
for flooding potential today.

Things begin to dry out Friday, as a broad upper level ridge over
the southeastern CONUS and an upper level low over the west puts
Colorado under broad southwesterly flow aloft. There will still
be enough moisture in place for afternoon showers and storms for
the mountains, with some high-based showers and storms for the
plains. Forecast soundings support the potential for gusty
outflows with DCAPE values surpassing 1000 J/kg across the plains.

By Saturday, hot and dry conditions will be in place as 700 mb
temperatures warm to 20C under the persistent ridge and PWAT
values drop to near 65-75% of normal across the forecast area. Any
showers or storms that develop will remain anchored to the
mountains, and afternoon high temperatures are forecast to climb
into the mid to upper 90s for the majority of the plains. The hot
and dry conditions are expected to persist through the beginning
of next week, making for another hot weekend. Sunday looks to be
the driest day of the week as ensembles show PWAT values dropping
to 40 to 50% before they start to increase slowly again Monday. By
the middle of the week there looks to be enough moisture to see
scattered showers and storms return for the higher elevations.

&&

.AVIATION /18Z TAFS through 18Z Friday/...
Issued at 1140 AM MDT Thu Jul 24 2025

Southeasterly winds are in place for KDEN and KAPA late this
morning with light and VRB winds for KBJC. Expecting these winds
to persist until afternoon convection brings VRB and gusty winds
to all TAF locations. Cloud cover has limited surface heating
along the majority of the urban corridor, keeping temperatures a
few degrees below the forecast. With ACARS soundings showing
plenty of CIN remaining, have pushed convection potential back an
hour at KDEN and KAPA. With elevated moisture still in place
today, expect potential for slower moving storms to produce heavy
rainfall, with visibilities briefly dropping as low as ~1SM
(10-15% chance) while storms are overhead. Gusty outflow winds
between 25-35 kts will also be possible with these showers and
storms. Once stable conditions set in behind storms/showers,
drainage winds are expected for KDEN/KAPA, with light and VRB
winds expected for KBJC.

For Friday, winds should transition to the east by late morning
with potential for a Denver Cyclone to form somewhere north of the
TAF sites. Still some uncertainties with afternoon convection
potential, but forecast soundings show enough potential for high-
based showers capable of producing gusty outflows by late
afternoon, so have introduced a PROB30 to account for this
concern.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Bonner
AVIATION...Bonner
Hazardous weather outlook, Jul 24, 8:09 AM MDT, 7 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
809 AM MDT Thu Jul 24 2025

COZ030>051-251415-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
809 AM MDT Thu Jul 24 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Today will be similar to yesterday with slightly less moisture to
work with and slightly stronger winds aloft. The main threat from
storms will be localized heavy rainfall once again. With CREST
Soil Moisture showing values near 50% over locations hit hardest
with storms yesterday, these locations will be more susceptible
to flooding concerns today in addition to burn scars and urban
areas that end up underneath slow moving storms. Storms will be
capable of producing accumulations of 1-3" with a few bullseyes of
slightly higher amounts possible on the plains(up to 4" according
to the HREF). A few storms will be capable of producing severe
gusts and hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Afternoon and evening showers and thunderstorms will continue for
Friday, though they may not be as strong as moisture begins to
decrease. Warmer and drier conditions are expected for the
weekend, with portions of the plains forecast to reach the triple
digits.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight, but
reports of heavy rainfall or flooding will be appreciated.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 6:09 PM MDTAreal Flood AdvisoryBOUDouglas, Elbert2 hr
Jul 23, 6:52 PM MDTFlash Flood WarningBOUDouglas3 hr
Jul 23, 7:45 PM MDTAreal Flood AdvisoryBOUArapahoe, Denver2 hr
Jul 23, 7:54 PM MDTFlash Flood WarningBOUAdams, Arapahoe, Denver3 hr
Jul 24, 1:23 PM MDTFlash Flood WarningBOULarimer3 hr
Jul 24, 4:02 PM MDTSevere Thunderstorm WarningBOUWeld43 min
Jul 24, 4:26 PM MDTSevere Thunderstorm WarningBOUWeld32 min
Jul 24, 4:42 PM MDTSevere Thunderstorm WarningBOUAdams, Weld48 min
Jul 24, 4:47 PM MDTAreal Flood AdvisoryBOUWeld3 hr
Jul 24, 5:00 PM MDTAreal Flood AdvisoryBOUWeld3 hr
Jul 24, 5:01 PM MDTSevere Thunderstorm WarningBOUWeld59 min
Jul 24, 5:12 PM MDTSevere Thunderstorm WarningBOUAdams, Morgan, Weld63 min
Jul 24, 5:22 PM MDTSevere Thunderstorm WarningBOUWeld28 min
Jul 24, 5:33 PM MDTAreal Flood AdvisoryBOUAdams, Weld3 hr
Jul 24, 5:56 PM MDTSpecial Weather StatementBOUWeld49 min
Jul 24, 5:57 PM MDTAreal Flood AdvisoryBOUWeld2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.